Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 53, NWS Tulsa, OK

May 13, 201010 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2010, 5:09 AM CDT for 10 counties in Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2010, 5:09 AM CDT (10:09 UTC)
Expired
May 13, 2010, 6:00 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Rogers County, OK, Sequoyah County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 5:04 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1283 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.4
Supercell composite
9.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:50 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 13, 3:50 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT THU MAY 13 2010

.DISCUSSION...
WIDESPREAD CONVECTION WILL CONTINUE ALONG ADVANCING FRONTAL
BOUNDARY THROUGH TODAY...WITH PRE-FRONTAL AIRMASS MAINTAINING
SUFFICIENT INSTABILITY AND WEAK ENOUGH INHIBITION THAT POCKETS OF
STRONG TO SEVERE WINDS ARE POSSIBLE. SO FAR THE HEAVIEST RAINS
HAVE BEEN PROGRESSIVE ENOUGH TO LIMIT FLOODING RISK AT LEAST IN
THE SHORT TERM. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT
WITH EARLY DAY HIGH TEMPS EXPECTED FOR EASTERN LOCATIONS.

FRONTAL BOUNDARY CLEARS THE FORECAST AREA TONIGHT HOWEVER UPGLIDE
STRENGTHENS LATER TONIGHT WITH ADDITIONAL SHOWERS AND STORMS
EXPECTED TO DEVELOP. PRECIP FOCUS SHOULD SHIFT MOSTLY SOUTHWARD ON
FRIDAY...WITH A STRONGER WAVE MOVING TOWARD THE PLAINS ON
SATURDAY. FRONTAL BOUNDARY TO LIFT NORTHWARD IN ADVANCE OF THE
WAVE AGAIN SUPPORTING PRECIP CHANCES WITH A MORE UNSTABLE AIRMASS
OVERSPREADING THE AREA BY SATURDAY NIGHT INTO SUNDAY. THIS WILL
COINCIDE WITH THE PASSAGE OF THE UPPER WAVE WITH ADDITIONAL ROUNDS
OF CONVECTION LIKELY AS IT PASSES BY SUNDAY NIGHT. IT REMAINS
UNCLEAR JUST HOW WELL INSTABILITY AND WIND SHEAR WILL COUPLE
DURING THIS TIMEFRAME...HOWEVER SHOULD ANY UPTICK IN SEVERE
WEATHER RISK DEVELOP IT WOULD LIKELY ACCOMPANY THE PASSAGE OF THIS
WAVE.

THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE AREA WITH A MORE
STABLE AIRMASS FOLLOWING...HOWEVER PRECIP CHANCES REMAIN IN THE
FORECAST AS NORTHWESTERLY FLOW DEVELOPS OVERHEAD WITH VARIOUS
MODELS DEVELOPING PRECIP WITHIN THIS FLOW PATTERN. IT STILL
APPEARS THAT BY LATER NEXT WEEK UPPER RIDGING WILL BEGIN TO EXPAND
NORTHWARD WHICH WOULD YIELD A LESS ACTIVE PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  56  75  61 /  70  60  30  70
FSM   79  63  76  61 /  50  60  60  70
MLC   75  60  75  63 /  60  60  60  60
BVO   63  51  76  57 /  70  40  20  70
FYV   74  57  73  57 /  60  80  60  60
BYV   75  57  71  54 /  50  80  60  60
MKO   73  58  73  61 /  70  70  60  70
MIO   68  54  75  57 /  80  60  20  60
F10   66  57  73  61 /  70  70  60  60
HHW   81  62  78  64 /  50  40  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....07
Hazardous weather outlook, May 13, 5:08 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT THU MAY 13 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT THU MAY 13 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS IS ONGOING THIS MORNING ACROSS
PORTIONS OF EASTERN OKLAHOMA...AND IS EXPECTED TO CONTINUE TO
PROGRESS EASTWARD DURING THE MORNING HOURS. DAMAGING WIND GUSTS
AND PERIODS OF HEAVY RAIN WILL BE THE MAIN THREATS WITH THIS LINE
OF THUNDERSTORMS.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR MUCH OF THE
DAY AND INTO THE OVERNIGHT...AS A COLD FRONT PUSHES THROUGH THE
REGION. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH DURING
THE LATE MORNING AND AFTERNOON AS THE COLDER AIR MOVES INTO THE
AREA. THE HEAVY RAIN THREAT WILL REMAIN HOWEVER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE PERIOD WILL REMAIN ACROSS THE AREA THROUGH THE
WEEKEND...WITH HEAVY RAIN BEING THE PRIMARY THREAT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED SEVERE STORMS CANNOT
BE RULED OUT. THUNDERSTORMS WILL AGAIN ENTER THE FORECAST FOR THE
MIDDLE OF NEXT WEEK AS SOUTH WINDS MAKE A RETURN TO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 13, 12:10 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1210 AM CDT THU MAY 13 2010

OKZ061-062-067-068-070-130600-
CHEROKEE OK-MAYES OK-MUSKOGEE OK-ROGERS OK-WAGONER OK-
1210 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND WESTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     WAGONER...SOUTHERN ROGERS AND SOUTHERN MAYES

AT 1208 AM CDT...VERY STRONG SOUTHERLY WINDS JUST OFF THE GROUND MAY
OCCASIONALLY BE FORCED TO THE GROUND BY SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS MUSKOGEE AND WAGONER COUNTIES. OTHER
LOCATIONS THAT MAY BE AFFECTED INCLUDE SOUTHERN PORTIONS OF
ROGERS...MAYES...AND WESTERN CHEROKEE COUNTIES.

WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THESE AREAS THROUGH 1 AM.

LAT...LON 3564 9512 3564 9513 3557 9513 3556 9514
      3556 9570 3557 9571 3573 9571 3574 9573
      3636 9577 3636 9501
TIME...MOT...LOC 0505Z 197DEG 36KT 3578 9561
Special weather statement, May 13, 12:35 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT THU MAY 13 2010

OKZ054-130600-
OSAGE OK-
1235 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE

AT 1233 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 37 MILES NORTHWEST OF APPERSON TO 26 MILES WEST OF
APPERSON TO 36 MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 65
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SHIDLER...BURBANK...PEARSONIA...BIGHEART...FORAKER AND GRAINOLA.

THE STRONGEST STORMS WILL LIKELY AFFECT THE AREA NORTHWEST OF A LINE
FROM BURBANK TO LAKE HULAH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9617 3684 9619 3660 9688 3659 9704
      3668 9708 3671 9705 3670 9701 3670 9694
      3676 9689 3676 9683 3678 9681 3679 9676
      3696 9676 3700 9674
TIME...MOT...LOC 0533Z 240DEG 57KT 3700 9733 3677 9720
          3652 9731
Special weather statement, May 13, 4:16 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
416 AM CDT THU MAY 13 2010

OKZ054-059-060-064-131000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
416 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN OSAGE...NORTHERN CREEK...WESTERN TULSA AND PAWNEE

AT 416 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 5 MILES SOUTHWEST OF
MARAMEC TO 5 MILES WEST OF SHAMROCK...MOVING EAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OSAGE...
HOMINY...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON...WESTPORT...SHAMROCK...
DRUMRIGHT...OILTON...MANNFORD...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3661 9644 3633 9618 3597 9607 3585 9662
      3616 9663 3616 9681 3625 9683 3625 9686
      3632 9693 3633 9692 3634 9695 3644 9704
      3648 9704
TIME...MOT...LOC 0916Z 255DEG 43KT 3642 9689 3622 9670
          3594 9662
Local storm report, May 13, 4:37 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND GST     4 SE BRISTOW            35.79N 96.34W
05/13/2010  M60 MPH          CREEK              OK   MESONET

&&

KAH
Local storm report, May 13, 4:42 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
442 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND GST     4 SE BRISTOW            35.79N 96.34W
05/13/2010  M80 MPH          CREEK              OK   MESONET

&&

KAH
Local storm report, May 13, 4:57 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
457 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND GST     4 W HECTORVILLE         35.84N 96.00W
05/13/2010  M62 MPH          OKMULGEE           OK   MESONET

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:36 PM CDTSpecial Weather StatementTSACreek24 min
May 12, 8:40 PM CDTSevere Thunderstorm WarningTSACreek35 min
May 12, 8:59 PM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
May 12, 9:29 PM CDTSpecial Weather StatementTSATulsa31 min
May 12, 11:24 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okfuskee, Okmulgee51 min
May 12, 11:52 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg35 min
May 13, 12:10 AM CDTSpecial Weather StatementTSAMayes, Muskogee, Wagoner50 min
May 13, 12:35 AM CDTSpecial Weather StatementTSAOsage25 min
May 13, 12:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
May 13, 4:10 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee50 min
May 13, 4:16 AM CDTSpecial Weather StatementTSACreek, Pawnee44 min
May 13, 4:35 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more55 min
May 13, 4:56 AM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Osage, Rogers, Tulsa, Washington43 min
May 13, 5:22 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Nowata, Ottawa, Rogers53 min
May 13, 5:24 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg51 min
May 13, 5:45 AM CDTTornado WarningTSAAdair, Cherokee30 min
May 13, 5:52 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Ottawa68 min
May 13, 6:05 AM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh40 min
May 13, 6:13 AM CDTSevere Thunderstorm WarningTSAOttawa18 min
May 13, 9:27 AM CDTRiver Flood WarningTSAOttawa3 days
May 13, 11:48 AM CDTSpecial Weather StatementTSAPittsburg42 min
May 13, 11:59 AM CDTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg37 min
May 13, 12:39 PM CDTSpecial Weather StatementTSAAtoka66 min
May 13, 1:30 PM CDTSpecial Weather StatementTSAPushmataha60 min
May 13, 1:46 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah59 min
May 13, 1:49 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha56 min
May 13, 2:42 PM CDTSpecial Weather StatementTSALeFlore33 min
May 13, 6:41 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington64 min
May 13, 1:35 PM CDTSpecial Weather StatementTSACrawford55 min
May 13, 2:09 PM CDTTornado WarningTSACrawford, Franklin, Madison, Washington51 min
May 13, 2:30 PM CDTSpecial Weather StatementTSAFranklin60 min
May 13, 2:45 PM CDTSevere Thunderstorm WarningTSACarroll, Franklin, Madison, Washington45 min
May 13, 2:58 PM CDTTornado WarningTSACarroll, Madison47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.